Recently been given antibiotic (ZPAC) for sinusitis. Also been eating canned soup, 40 yo male, healthy. Since being sick BP has been exceptionally high 150/95. Heart rate is 70, but feel like beating out my chest? Could this all be temporary or should I be concerned? Can anxiety cause this as well as illness that high? Usually 120/80 or lower after exercise. How long will it take to return to normal?
4 Reasons Why Ask DoctorBase™ is the Most Efficient Way to SEO and Establish Your Brand Online
- Ask DoctorBase™ is a free service for patients on the DoctorBase platform - currently servicing over 6 million American patients of record.
- All answers submitted by healthcare professionals (you) are for entertainment purposes only and do not constitute doctor-patient relationships. All patients must agree to this before using Ask DoctorBase™.
- Our software and our Marketing Engineering staff review each answer and optimize your answers for keywords valuable to your specialty. It is a well kept secret that doctors (you) - not SEO consultants - are the ones who have the most valuable content prized by search engines. Ask DoctorBase™ "unlocks and optimizes" your content in the most efficient manner possible with today's technology.
- Finally, the doctor who provides the most popular answer - "the Featured Answer," gets an added benefit by allowing patients to write rave reviews about your expertise - reviews that are submitted to both Google and Google Local through our Preferred Data Provider relationship.
Ask Dr. Molly if you have questions or want a personal session on how to best use Ask DoctorBase™ for maximum marketing impact.
Molly Maloof, MDDirector of Clinical Content
(1) AZITHROMYCIN plus QUETIAPINE can affect heart rhythm, particularly the "QT" interval. An EKG can diagnose such a problem. (2) AZITHROMYCIN has been shown to increase risk for heart problems in some people. It is hard to tell who has or will have such issues, but I would recommend you keep up with routine cholesterol and blood pressure screenings with your primary doctor. (3) As mentioned, the decongestants PSEUDOEPHEDRINE and PHENYLEPHRINE can raise blood pressure and heart rate. (4) Some prepared foods are high in sodium, which can raise blood pressure. The most concerning of these is item (1), for which it would be worth seeking same- or next-day attention with a primary care doc.
Transient elevations in blood pressure can be secondary to illness as well as side effects of certain medications. are you taking an oral decongestant such as Sudafed which can sometimes elevate your blood pressure. While it is a little high, I would not be concerned as yet. Once you are done with the antibiotics and are feeling better it should normalize. If you are concerned, it may make sense to have your primary care physician check it.
It is not unusual to see BP elevated when someone comes in a sick state such as the sinusitis you describe. Once the sinusitis improves, you should see improvement in your blood pressure. You may also cause your blood pressure to elevate as you get more concerned about having high blood pressure so I would relax, complete the treatment with the antibiotics and recheck your blood pressure at the end of treatment. If it remains elevated then further evaluation can be considered at that time. Feel better soon.